MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 08/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio st device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.This emdr represents the bard ventrio st.The patient's attorney did not make any allegations regarding the implanted bard flat mesh.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015 and (b)(6) 2015 the patient underwent surgery for implant of an unspecified bard/davol bard flat mesh or an unspecified bard/davol ventrio st (device #1).As reported, the patient is only making a claim for an adverse patient outcome against the ventrio st (device #1).As reported, the attorney alleges general allegations against the ventrio st for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio st device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.This emdr represents the bard ventrio st.The patient's attorney did not make any allegations regarding the implanted bard flat mesh.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2014) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product catalog no, corporate lot no, expiry date), d6a (date of implant), d6b (date of explant), g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015 and (b)(6) 2015 the patient underwent surgery for implant of an unspecified bard/davol bard flat mesh or an unspecified bard/davol ventrio st (device #1).As reported, the patient is only making a claim for an adverse patient outcome against the ventrio st (device #1).As reported, the attorney alleges general allegations against the ventrio st for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2015- patient was diagnosed with incisional hernia thereby underwent open repair implant of ventrio st mesh (device 1).Per op notes, ¿hernia sac was identified in the left paramedian area.It is repaired with ventrio st mesh, tacked and sutured¿.(b)(6) 2015- patient was diagnosed with recurrent ventral hernia, thereby underwent open repair with explant of ventrio st mesh (device 1) and implant of bard soft mesh (device 2).Per op notes, ¿adhesiolysis was performed and the hernia defect was identified with presence of entire piece of ventrio st mesh (device 1) within the defect which was excised.A bard soft mesh (device 2) was placed and sutured¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7428646
Report Number1213643-2018-01073
Device Sequence Number19261875
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)160428(10)HUYD0812
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number5950060
Device Lot NumberHUYD0812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age76 YR
Patient SexMale